MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. ISERT 230; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. ISERT 230; INTRAOCULAR LENS
Model Number ISERT 230 (+14.50 D)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial emdr is being submitted to fda as a reportable event that occurred in the usa.Haptic damage is indicated as a potential malfunction related to the iol, as covered under the warnings section of the product's instructions for use (ifu).Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
Damaged haptic after implantation.The haptic sheared upon insertion into chamber.The lens was replaced with another lens immediately during surgery; there was no increased incision size; patient health not impacted.Patient condition: failure of implant.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for a reportable event that occurred in the usa.The report includes corrected information and additional information not available/included in the initial report.Corrected information: h3 -corrected to yes.Additional information: d9 - added date of return.G2 - indicated company representative (for investigation findings).G6 - type of report - noted as follow-up #1.H2 - type of follow-up - noted for corrected information and additional information.H6 - added codes for device problem and for manufacturer's investigation: type; findings; and conclusion.Parts of the product were returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.The optic pieces and one haptic was returned along with the injector.The reported broken haptic was not returned.Appearance check result was consistent to reported information.No abnormalities were found in production and inspection records of the product.(serial no.(b)(6) ; model: 230).We also confirmed there were not any abnormalities on the loop pull strength test record of the material lot.(sosf-60-01), in addition, a trace of polymerization was found on the optic edge, further indicating that the haptic was properly bonded with optic edge when manufactured.The dye test result showed the injector tip was properly coated.Proper coating allows the lens to advance.We could release a re-installed iol from the returned injector without any problems.The exact root cause of the event was not determined.However, based on available information, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.

Brand Name
ISERT 230
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
goutham pendyala
15335 fairfield ranch rd.
suite 250
chino hills, CA 91709
9093896317
MDR Report Key13581213
Report Number3006723646-2022-00029
Device Sequence Number4973887
Product Code HQL
UDI-Device Identifier04547480301204
UDI-Public04547480301204
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberISERT 230 (+14.50 D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date03/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown